Ask a doctor

My Acne is Getting Worse and I've Taken Doxy at 100mg/day?

My acne is localised around the mouth and glabella. I am 16. Doxy usu. takes about 4-6 weeks for improvement however after my 4 weeks, the acne has only gotten worse. What sort of improvement am I expecting after 4-6 weeks?

Doctor Answers (2)

Reasonable expectations in acne treatment

+1

No matter what you use, time is needed to assess effect. "Usually" does not mean "always". Patience and additional treatments such as topical medicines, facials, proper cleansing techniques are necessary. If you truly are flaring, go back for a follow-up appointment with your dermatologist. Options such as different antibiotics or isotretinoin should always be considered.

Miami Dermatologist

Acne

+1

Everyone responds different to oral antibiotics in terms of onset of action. Do not get impatient as it can frequently take 2-3 months to start to see results from oral acne medicine.

West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...